Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Canonical subgroups of formal groups


Author: Jonathan Lubin
Journal: Trans. Amer. Math. Soc. 251 (1979), 103-127
MSC: Primary 14L05
DOI: https://doi.org/10.1090/S0002-9947-1979-0531971-4
MathSciNet review: 531971
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let R be a complete local domain of mixed characteristic. This paper gives a complete answer to the question: ``If F is a one-dimensional formal group over R of finite height, when is there a canonical morphism $ F \to {F'}$ that lifts Frobenius?'' For given height h, a universal family of formal groups F with such a morphism is constructed, and the shape of $ {F'}$ is described for small values of h.


References [Enhancements On Off] (What's this?)

  • [1] A. Fröhlich, Formal groups, Lecture Notes in Math., vol. 74, Springer, Berlin, 1968. MR 0242837 (39:4164)
  • [2] M. Demazure and A. Grothendieck, Schémas en groupes, Séminaire, Inst. Hautes Etudes Sci., Paris, 1963/64.
  • [3] B. Dwork, p-adic cycles, Inst. Hautes Etudes Sci. Publ. Math. no. 37, Paris, 1969, pp. 27-115. MR 0294346 (45:3415)
  • [4] N. Katz, p-adic properties of modular schemes and modular forms, Modular Functions of One Variable. III, Lecture Notes in Math., vol. 350, Springer, Berlin, 1973, pp. 69-190. MR 0447119 (56:5434)
  • [5] M. Lazard, Sur les groupes de Lie formels à un paramètre, Bull. Soc. Math. France 83 (1955), 251-274. MR 0073925 (17:508e)
  • [6] -, Les zéros des fonctions analytiques d'une variable sur un corps valué complet, Inst. Hautes Etudes Sci. Publ. Math. no. 14, Paris, 1962, pp. 47-75.
  • [7] J. Lubin, One-parameter formal Lie groups over p-adic integer rings, Ann. of Math. (2) 80 (1964), 464-484. MR 0168567 (29:5827)
  • [8] -, Finite subgroups and isogenies of one-parameter formal Lie groups, Ann. of Math. (2) 85 (1967), 296-302. MR 0209287 (35:189)
  • [9] J. Lubin and J. Tate, Formal moduli for one-parameter formal Lie groups, Bull. Soc. Math. France 94 (1966), 49-60. MR 0238854 (39:214)
  • [10] F. Oort and J. Tate, Group schemes of prime order, Ann. Sci. École Norm. Sup. (4) 3 (1970), 1-21. MR 0265368 (42:278)
  • [11] J. Tate, p-divisible groups, Proceedings of a Conference on Local Fields, NUFFIC Summer School at Driebergen (1966), Springer, Berlin, 1967. MR 0231827 (38:155)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14L05

Retrieve articles in all journals with MSC: 14L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0531971-4
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society